My partner and I had sex day before yesterday He

Patient

Q: My partner and I had sex day before yesterday. He pulled out and ejaculated outside but it was unusually less. I thought it may be because of stress. Almost 3 hours later, we had sex again. Later, he felt that during the first time sex he might have ejaculated while he was pulling out, mainly outside. But I think after pulling out, he inserted again for a minute and then pulled out again. We are not completely sure of what happened. The second time, he pulled out properly, though the quantity was still less(maybe because it was second time in few hours). We were very scared and I took Plan B after almost 13 hours of the first time sex. On the other hand, I started taking Ginette-35 on that day itself, in order to delay my period; the date is 7 days after day before yesterday. I have PCOS and Thyroid. I am not taking medication for PCOS right now but I am on Thyroid 62.5 mg medication.What are the Chances of pregnancy and can I do anything else to avoid that :-( ?Can I stop taking Ginette-35 now as I'm extremely worried and I want to see if I get my periods on time?

Symptoms:  I do not feel any symptoms right now. I think it is too early to realize anything? I feel completely normal.
Doctor

A:   Hello,
Thanks for the query.

Withdrawal method of contraception by the male partner is not very effective. However sure you and your partner may be, there is always a possibility of pregnancy.
You can stop the OCP pill for now, however we recommend that you do a pregnancy test, preferably a beta hCG blood test to rule out pregnancy. Since you have taken plan b on time, the chances of pregnancy is less than 0.5 percent.
Feel free to write back for further clarifications.
You will only feel early pregnancy symptoms after 2 weeks of intercourse in case it is a pregnancy.

Hope this helped.
Regards

Comments / Follow Ups

Patient: Thank you for your answer. Just a follow-up question, would having a protected sex now (using a condom), within certain number of days to go, increase the risk of pregnancy? I wonder if doing so would mess up with the effect of Plan B and/or increase the probability of pregnancy?
Patient: Also, I took the Plan B - One Step.. which is a 150 mg medicine. I got confused by looking at some forums that suggested taking another dose of the medicine after 12 hours (but I think that mentioned the 75 mg dosage). I presume that one 150 mg pill of Plan B One-Step is sufficient and I do not need to take another one to be safe? Please suggest.
Doctor: Hello,
Thanks for the query.
Yes plan b 150 mg one dose is sufficient and you need not take another dose.
Condom can be used to have intercourse now and it will not alter the chances of the prior conception if you habe already conceived. Howeve, it also has a failure rate of 20 percent and can end up in a pregnancy.
Hope this helped. Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews